# SDR WX0A2015110872990

- Difficulty date: November 5, 2015
- Submitted: November 9, 2015
- Operation: Air carrier
- Aircraft: N418NV
- Make and model: Doug DC-9-83
- Aircraft serial: 49615
- Engine: Pwa JT8D219
- System (JASC): 7921 · Engine Oil Cooler
- Part: Oil Cooler
- Part number: 749965
- Part serial: FZ1714
- Condition: Leaking
- Location: Rt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: E

## Discrepancy

AT CRUISE NORMAL INDICATIONS, FELT A THUD & THE AP KICKED OFF.  CAPT HAND FLEW THE ACFT FOR A FEW MINS & TURNED THE AP BACK ON.  10 MINUTES LATER, THE 40 PSI OIL PRESS LIGHT WAS ON FOR THE RT ENG.  STARTED, QRH 72.14, BEFORE FINISHING NOTICED THE RT ENG OIL PRESS & QTY CONTINUED TO DROP.  CONTACTED ATC, REPORTED THE PROBLEM, DECLARED AN EMER.  QRH 72.14 REFERRED THE ENG FAILURE & SHUTDOWN PROCEDURE ON 72.3.  PRECAUTIONARY SHUTDOWN OF THE RT ENG.  RT QTY WAS AT ABOUT 5 QUARTS & THE OIL PRESS WAS BELOW 20 PSI.  SERVICED ENG NR 2 WITH 11 QTS OF OIL & MOTORED ENG.  FOUND AFT OIL PITTING ON OIL COOLER LEAKING EXCESSIVELY.  R&R OIL COOLER ON NR 2 ENG IAW AMM 79-20-01-2.  LEAK & OPERATIONS CHECKED GOOD AT THIS TIME.
